Anorexia and Abilify

By Kristina Randle, Ph.D., LCSW

Q. I have anorexia nervosa. I have not had anything to eat in 2 weeks. My psychiatrist just put me on abilify. One of the side effects is weight gain, that’s why he put me on. I want to know if I can still gain weight from it even though I am not eating. I am so scared of gaining weight that I do not want to take abilify or any medication with a side effect of weight gain.

A. I am not really sure exactly how Abilify works but I do not think you can gain weight just from taking the medication without eating. I believe Abilify works to increase the appetite. Not eating for two weeks is extremely dangerous and you are not going to be living very much longer if you do not eat something. You cannot live without food. Please eat something soon or you are likely to die in the very near future. Get help for this, more help than you currently are getting. This is your life. Please get help and save yourself from this disease that is leading you so close to death. I hope you have heard my message. Kristina

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 22 May 2006

APA Reference
Randle, K. (2006). Anorexia and Abilify. Psych Central. Retrieved on September 16, 2014, from http://psychcentral.com/ask-the-therapist/2006/05/22/anorexia-and-abilify/